MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYMMETRY; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION SYMMETRY; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 23295
Medical Device Problem Codes Difficult to Remove (1528); Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/28/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that balloon rupture and removal difficulties requiring surgical intervention occurred.The 90% stenosed target lesion was located in a shunt in a mildly tortuous and non-calcified cephalic vein.A 5.5-4/4t/90 symmetry balloon catheter was advanced for dilatation.However, after several dilatation at 16 atmospheres, the balloon ruptured horizontally.Attempts were made to retrieve the device; however, the balloon portion was caught in the sheath and was not able to remove.The physician removed the balloon surgically and after it ruptured, contrast showed that the lesion was dilated, then the procedure was terminated.There were no patient complications reported and the patient status was in good condition.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device evaluated by mfr: an sv/5.5-4/4t/90 symmetry balloon catheter was received for analysis.A visual examination identified that the balloon was not folded which indicates that it was subjected to positive pressure.A complete balloon circumferential tear was identified located approximately 7mm distal of the proximal balloon bond.An examination of the balloon material and markerbands identified no other issues.The rated burst pressure for this device is 15 atmospheres as per symmetry specification.A visual examination found no damage to the tip of the device.A visual and tactile examination found the shaft of the device to have accordion damage at more than one location.This type of damage is consistent with excessive tensile force being applied to the device.A visual examination found both markerbands to be undamaged and present on the shaft of the device.

Brand Name
SYMMETRY
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
jeff wallner
4100 hamline ave n
arden hills, MN 55112
6515811560
MDR Report Key16611218
Report Number2124215-2023-10566
Device Sequence Number20057205
Product Code LIT
UDI-Device Identifier08714729181934
UDI-Public08714729181934
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K143193
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/22/2025
Device Model Number23295
Device Catalogue Number23295
Device Lot Number0029449429
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/01/2023
Supplement Date Received by Manufacturer03/29/2023
Initial Report FDA Received Date03/24/2023
Supplement Report FDA Received Date04/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/23/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDEWIRE: FUGA; GUIDEWIRE: FUGA; INFLATION DEVICE: NIPRO; INFLATION DEVICE: NIPRO; INTRODUCER SHEATH: VAIVT ACE; INTRODUCER SHEATH: VAIVT ACE
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown